Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 251, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 11, 2003, 9:17 PM CDT for Jack County, Wise County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2003, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 11, 2003, 10:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Jack County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4924 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:25 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 11, 6:25 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CDT WED JUN 11 2003 ...AVIATION DISCUSSION... COMPLICATED AVIATION FORECAST UNFOLDING FOR THIS EVENING...AS SVR TSRA CONTINUE TO DEVELOP ACROSS WEST CENTRAL TEXAS. WILL NOT MAKE ANY MAJOR CHANGES TO CURRENT TAF PACKAGE...WITH STORMS POSSIBLY AFFECTING BOTH DFW AND WACO AREA AIRPORTS AFTER 12/02Z. MAIN SEVERE WEATHER THREATS THIS EVENING WILL BE LARGE HAIL AND STRONG DOWNBURSTS WINDS. AWW PRODUCTS WILL BE ISSUED IF NECESSARY. WILL DIMINISH TSRA CHANCES BETWEEN 12/06Z-12/10Z...WITH A RETURN TO STRONGER SOUTH FLOW AND SCT DECK AROUND 5 KFT BY LATE MORNING. 65/DD ...PREVIOUS PUBLIC DISCUSSION... TO CONFUSE THE AFTERNOON PACKAGE...18Z SOUNDING HAS STRENGTHENED THE 18Z CAP AT 850 MB...AND LOW AND MID LEVEL WINDS HAVE DROPPED TO 15 TO 20 KT. CAPES AND INSTABILITIES REMAIN VERY HIGH...SO STILL THINK STORMS WILL DEVELOP...BUT MAYBE NOT AS WIDESPREAD AS PREVIOUSLY THOUGHT. WILL LEAVE IN LOCALLY HEAVY RAIN AS STORM MOVEMENT WILL NOT BE OVER 15-20 KTS DUE TO THESE WEAK WIND FIELDS. BEST CHANCE OF RAIN NOW LOOKS LIKE IT MAY BE THURSDAY NIGHT AND EARLY FRIDAY AS STRONGER SHORTWAVE MOVES EASTWARD ACROSS SOUTHERN OKLAHOMA. VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS NORTH TEXAS WITH SFC DEWPOINTS IN THE LOW TO MID 70S CONTINUING FOR THE NEXT SEVERAL DAYS. FCSTID = 59 DFW 76 93 76 93 / 40 30 40 30 ACT 76 93 76 94 / 20 30 20 30 PRX 72 90 71 90 / 50 40 50 30 DTO 73 92 72 92 / 50 30 40 30 TKI 73 91 72 92 / 50 30 40 30 DAL 75 93 74 93 / 40 30 40 30 TRL 74 91 73 93 / 40 30 40 30 CRS 75 93 74 94 / 30 30 30 30 TPL 76 94 75 95 / 20 30 20 30 .FWD...NONE.
Hazardous weather outlook, Jun 11, 3:45 PM CDT, 5 hours 32 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE WEATHER OVER NORTH TEXAS TONIGHT...WITH THE BEST CHANCES GENERALLY NORTH OF INTERSTATE 20. THE MAIN THREAT WILL BE FROM LARGE HAIL...AND DAMAGING WINDS. THERE IS ALSO THE THREAT OF AN ISOLATED TORNADO DURING THE EVENING. .DAYS TWO THROUGH SEVEN... PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING WEST OF A LAMPASAS...GAINESVILLE LINE...AND IN THE REMAINDER OF THE REGION LATER TONIGHT. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:37 PM CDT | Severe Thunderstorm Warning | FWD | Young | 53 min |
| Jun 11, 8:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 57 min |
| Jun 11, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 52 min |
| Jun 11, 8:31 PM CDT | Severe Thunderstorm Warning | FWD | Young | 44 min |
| Jun 11, 8:38 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 52 min |
| Jun 11, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Jun 11, 10:18 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 57 min |
| Jun 11, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 61 min |
| Jun 11, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 62 min |
| Jun 11, 10:32 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 58 min |
| Jun 11, 10:37 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 53 min |
| Jun 11, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 47 min |
| Jun 11, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 59 min |
| Jun 11, 10:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 53 min |
| Jun 11, 11:03 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 57 min |
| Jun 11, 11:17 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 43 min |
| Jun 11, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 52 min |
| Jun 11, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 60 min |
| Jun 11, 11:27 PM CDT | Severe Thunderstorm Warning | FWD | Hill, McLennan | 63 min |
| Jun 11, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 57 min |
| Jun 11, 11:38 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 52 min |
| Jun 11, 11:57 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 63 min |
| Jun 12, 8:32 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 73 min |
| Jun 12, 12:31 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 44 min |
| Jun 12, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas | 45 min |
| Jun 12, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Young | 52 min |
| Jun 12, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 58 min |
| Jun 12, 5:59 PM CDT | Tornado Warning | FWD | Young | 61 min |
| Jun 12, 6:22 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 38 min |
| Jun 12, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| Jun 12, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Jun 12, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.